MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX COSMOS; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX COSMOS; EMBOLIZATION COIL
Model Number 182263CS-V
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult to Remove (1528)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints reported for this lot number.The device remains implanted in the patient, and the remainder of the device was discarded at the user facility; therefore, a product analysis will not be performed.The root cause cannot be determined.The instructions for use (ifu) states that, "potential complications include, but are not limited to: hematoma at the site of entry, vessel perforation, aneurysm rupture, parent artery occlusion, incomplete aneurysm filling, emboli, hemorrhage, ischemia, vasospasm, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, postembolization syndrome, and neurological deficits including stroke and possibly death.".
 
Event or Problem Description
It was reported that during treatment of a giant basilar tip aneurysm, the coil unexpectedly detached during implantation.An attempt was made to remove the coil with a snare device; however, it was not successful.The coil was implanted partially in the aneurysm and down into the basilar artery.Sometime after the procedure, the patient experienced bleeding and is receiving ongoing treatment.The patient was also treated for vasospasm.It was stated that this procedure was the third attempt to treat the patient, and it was a challenging case.It is unknown if there was a relationship between the coil and the patient bleed.

Brand Name
MICROPLEX COSMOS
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7135859
Report Number2032493-2017-00337
Device Sequence Number16423838
Product Code KRD
UDI-Device Identifier00810170014208
UDI-Public(01)00810170014208(11)151210(17)201231(10)15121014
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K102365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2020
Device Model Number182263CS-V
Device Lot Number15121014
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2017
Initial Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR